Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 6, 2013, 6:30 AM CDT for Carter County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 6:30 AM CDT (11:30 UTC)
- Expired
- Aug 6, 2013, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:10 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 3:10 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT Tue Aug 6 2013 .SHORT TERM...(Today through Thursday night) ISSUED AT 310 AM CDT TUE AUG 6 2013 Latest radar shows convection working across the Ozark foothill region of southeast Missouri. Some weakening as it moves E/SE. Light showers elsewhere trying to form mainly over west KY. The main elements to the pattern include, and unsettled NW flow aloft persisting through mid week transitioning to a more WSW flow. Moist southerly flow will continue until a weak frontal boundary drifts south into the area late Wednesday and stalls. The front will then head back north as a warm front by early Friday. PoPs will be dictated by the evolution and movement of convective systems over the next few days. Locally heavy rain may be a concern. Today, best chances should be across the SW 1/2 of the CWFA, with slight chances up toward the KEVV tristate region. After today, higher chances start to focus a bit farther north and east. Overall, we did not make any significant changes to the existing PoP forecast. Only slight adjustments. Temperatures today could be greatly influenced by clouds and convection, especially SW 1/2. Went below guidance a bit for now in this area. After today, stayed close to previous numbers, MOS, and base model output. .LONG TERM...(Friday through Monday) ISSUED AT 310 AM CDT TUE AUG 6 2013 The PAH forecast area will remain in a transition zone between high pressures/heights over the srn half of the conus and nrn stream flow south of an ewd-moving low pressure area over srn Canada. The med range models were in decent overall agreement with the larger scale pattern, though smaller details such as the position of fronts and timing of mid level impulses of energy showed more differences. By Friday morning, a sluggish sfc boundary/pressure trof will begin to make its way sewd into our region, motivated by a lobe of shrtwv energy coming around the Canadian low. This should result in a decent likelihood of showers and tstms in at least the ern 2/3rds of the PAH forecast area during the daytime Friday. Saturday/Saturday night, in the wake of the shrtwv, the edge of a dry high pressure airmass is forecast to enter our region from the north and essentially overtake the previous boundary. This should result in diminishing convective activity from north to south with time. The pressure trof/front may not make it all the way through the PAH forecast area during the weekend, and should begin to become more diffuse. The 06/00z ECMWF/05/12z ECMWF ensemble means at this point showed a bit more cyclonic curvature to the mid level flow than the GFS/GEM, suggesting the possibility of some widely sct to sct activity across most of the region Sunday/Sunday night. The initialization blend provided less than a one-out-of-three chance of pcpn, and this was not altered much. Sct convection may occur on Monday also, depending on timing/intensity of mid level shrtwvs. Friday will be the warmest/most humid day, with temps near average for this time of year, followed by a slight cooling trend into the weekend. Sunday should have the lowest dewpoints of the extended period. && .AVIATION... ISSUED AT 310 AM CDT TUE AUG 6 2013 CIGS all over the place early this morning, especially SRN IL into SW IN. Generally VFR conditions over WRN KY. Will monitor for lowering CIGS and VSBYS through the early morning hours, and whether or not to include VCTS at KPAH and KCGI. Best chances of convection through the day will again be at KPAH and KCGI. SSW winds aob 10 kts expected through the day, light at night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Aug 6, 3:35 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT TUE AUG 6 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 335 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY THERE IS A CHANCE OF THUNDERSTORMS...WITH THE BEST CHANCES SOUTHWEST OF A LINE FROM PERRYVILLE MISSOURI TO MURRAY KENTUCKY. THE CHANCE IS AREA WIDE TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH THE PERIOD. LOCALLY HEAVY RAIN AND LIGHTNING WILL REMAIN THE PRIMARY HAZARDS. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS OR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:47 PM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 20 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.